A 22-year-old female asked:
What are common antidepressants that are known to cause amenorrhea?
1 doctor answer • 1 doctor weighed in
A Verified Doctoranswered
Antidepressants: Please make an appointment to see a Psychologist. That will be extremely helpful for you!
951 viewsAnswered >2 years ago
A 38-year-old member asked:
How do antidepressants cause secondary amenorrhea?
2 doctor answers • 5 doctors weighed in
Pediatric Endocrinology 21 years experience
Good question: We don't know exactly how antidepressants cause amenorrhea but sometimes it can be due to high prolactin elevation which some antidepressant agents can cause. Check with your physician/endocrinologist if further work is needed. Of couse, it goes without saying that a pregnancy test is needed in any women with secondary amenorrhea.
6.2k viewsReviewed >2 years ago
Last updated Sep 29, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.